×

zbMATH — the first resource for mathematics

Periodic and solitary-wave solutions of the Degasperis-Procesi equation. (English) Zbl 1049.35162
Summary: Travelling-wave solutions of the Degasperis-Procesi equation are investigated. The solutions are characterized by two parameters. For propagation in the positive \(x\)-direction, hump-like, inverted loop-like and coshoidal periodic-wave solutions are found; hump-like, inverted loop-like and peakon solitary-wave solutions are obtained as well. For propagation in the negative \(x\)-direction, there are solutions which are just the mirror image in the \(x\)-axis of the aforementioned solutions. A transformed version of the Degasperis-Procesi equation, which is a generalization of the Vakhnenko equation, is also considered. For propagation in the positive \(x\)-direction, hump-like, loop-like, inverted loop-like, bell-like and coshoidal periodic-wave solutions are found; loop-like, inverted loop-like and kink-like solitary-wave solutions are obtained as well. For propagation in the negative \(x\)-direction, well-like and inverted coshoidal periodic-wave solutions are found; well-like and inverted peakon solitary-wave solutions are obtained as well. In an appropriate limit, the previously known solutions of the Vakhnenko equation are recovered.

MSC:
35Q53 KdV equations (Korteweg-de Vries equations)
35B10 Periodic solutions to PDEs
35Q51 Soliton equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Degasperis, A.; Holm, D.D.; Hone, A.N.W., A new integrable equation with peakon solutions, Theor. math. phys., 133, 1463-1474, (2002)
[2] Camassa, R.; Holm, D.D., An integrable shallow water equation with peaked solitons, Phys. rev. lett., 71, 1661-1664, (1993) · Zbl 0972.35521
[3] Degasperis, A.; Procesi, M., Asymptotic integrability, (), 23-37 · Zbl 0963.35167
[4] Camassa, R.; Holm, D.D.; Hyman, J.M., A new integrable shallow water equation, Adv. appl. mech., 31, 1-33, (1994) · Zbl 0808.76011
[5] Vakhnenko, V.A., Solitons in a nonlinear model medium, J. phys. A math. gen., 25, 4181-4187, (1992) · Zbl 0754.35132
[6] Parkes, E.J., The stability of solutions of vakhnenko’s equation, J. phys. A math. gen., 26, 6469-6475, (1993) · Zbl 0809.35086
[7] Vakhnenko, V.O.; Parkes, E.J., The two loop soliton of the Vakhnenko equation, Nonlinearity, 11, 1457-1464, (1998) · Zbl 0914.35115
[8] Morrison, A.J.; Parkes, E.J.; Vakhnenko, V.O., The N loop soliton solution of the Vakhnenko equation, Nonlinearity, 12, 1427-1437, (1999) · Zbl 0935.35129
[9] Vakhnenko, V.O.; Parkes, E.J.; Michtchenko, A.V., The Vakhnenko equation from the viewpoint of the inverse scattering method for the KdV equation, Int. J. diff. eqns. applicat., 1, 429-449, (2000)
[10] Vakhnenko, V.O.; Parkes, E.J., The calculation of multi-soliton solutions of the Vakhnenko equation by the inverse scattering method, Chaos, solitons & fractals, 13, 1819-1826, (2002) · Zbl 1067.37106
[11] Hone, A.N.W.; Wang, J.P., Prolongation algebras and Hamiltonian operators for peakon equations, Inverse probl., 19, 129-145, (2003) · Zbl 1020.35096
[12] Byrd, P.F.; Friedman, M.D., Handbook of elliptic integrals for engineers and scientists, (1971), Springer Berlin · Zbl 0213.16602
[13] Abramowitz, M.; Stegun, I.A., Handbook of mathematical functions, (1972), Dover New York · Zbl 0515.33001
[14] Boyd, J.P., Peakons and coshoidal waves: traveling wave solutions of the camassa – holm equation, Appl. math. comput., 81, 173-187, (1997) · Zbl 0871.35089
[15] Morrison, A.J.; Parkes, E.J., The N-soliton solution of a generalised Vakhnenko equation, Glasgow math. J., 43, 65-90, (2001) · Zbl 1045.35061
[16] Vakhnenko, V.O.; Parkes, E.J.; Morrison, A.J., A Bäcklund transformation and the inverse scattering transform method for the generalised Vakhnenko equation, Chaos, solitons & fractals, 17, 683-692, (2003) · Zbl 1030.37047
[17] Morrison, A.J.; Parkes, E.J., The N-soliton solution of the modified generalised Vakhnenko equation (a new nonlinear evolution equation), Chaos, solitons & fractals, 16, 13-26, (2003) · Zbl 1048.35104
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.